3rd PRE-EVENT:
prague
12.–13.4.2024

We’re excited to be back in Prague for our final pre-event before the big FAB2025.CZ event, now just over a year away. This time, we’re focused on making every segment of our program better and more meaningful. We really value feedback and inputs from you, your insights are key to us. The time you spend with us is greatly appreciated, and it’s always a good mix of fun and work. Plus, we love catching up with friends.

PROGRAM OVERVIEW

This time, the majority of our efforts will be channeled through work sessions (WS), each dedicated to a different program segment or aspect of event production. Additionally, we’ll have the opportunity to visit the main event venue in Prague and enjoy a lot of relaxed and friendly networking. The program spreads over 2 days and will start on Friday 12th of April 2024 at 09:00. You can find the scheduled program below. The event will take place at the creative hub H40.

FRIDAY 12. 4.

VENUE: H40 (VENUE LOCATION)
OFFICIAL PROGRAM: 09:00 TO CA 22:00 CET
PROVIDED: COFFEE BREAKS, LUNCH, DINNER, DRINKS

 

BLANK

9:00 | REGISTRATION

[30 min] Time ⏳ to come to the venue and grab your welcome pack, coffee or tea.

9:30 | PRE-EVENT OFFICIAL START

[30 min] Official start of the event. Warm welcome and presentation of the pre-event program with a delicious coffee or tea in hand. We’ll also look into the updated concept of the main event. A year has passed and the shape of the main event is taking on a clearer and clearer form.

10:00 | NEWCOMERS INTRODUCTIONS

[30 min] We’ll give each new person a short time to share about themselves and their labs/initiative, so we can start to get to know them. Then, during the evening, we’ll have lots of time to learn more about each other. 🍺🪩🥳

10:30 | COFFEE & STRETCH BREAK

[15 min] (Speciality) coffee ☕, tea, snacks and small talk guaranteed.

10:45 | WS: MAXIMIZING LOCAL IMPACT

[60 min] One part of the main event will focus on Czech national and local stakeholders and makerspaces. We’re looking for your help, knowledge, and expertise to shape this segment for the greatest impact.

11:45 | LUNCH

[75 min] Lunch time 🍝 with your preffered food option @Jatka78.

13:00 | PRAGUE VENUE VISIT

[120 min] An energizing walk to the main event site in Prague and a visit of the buildings. Plus a mini architectural tour. 🏢

15:00 | COFFEE & STRETCH BREAK

[15 min] (Speciality) coffee ☕, tea, snacks and small talk guaranteed.

15:15 | WS: CZECH FAB FESTIVAL

[45 min] The traditional program segment of the FABx event is also a Fab Festival organized for the local public. We want to make it as fun and educational as possible and want to have your brainstorming ideas!

16:00 | OPEN MIC FRIDAY

[60 min] An opportunity for everyone to grab max. 10 min slots and share, ask or inspire. You can share the latest news from your lab, explain a European project you’re applying for, or ask questions that need answers. You’ll be provided with a projector and microphone. But you choose the format.

17:00 | EAT, SIP AND SOCIALIZE

[180+ min] An opportunity to grab your favourite drink, food and chat with your old-time or new friends. 🍺🍸🌮

SATURDAY 13. 4.

VENUES: H40 (VENUE LOCATION)
OFFICIAL PROGRAM: 09:00 TO CA 16:00 CET
PROVIDED: COFFEE BREAKS, LUNCH, SNACK, DRINKS

 

BLANK

9:45 | MORNING MEETING

[15 min] Let’s come to the venue a bit before, so that we start sharp on time.

10:00 | WS: MAKER TRAIN + OTHER FUN

[50 min] Traveling by train between Brno and Prague is the greenest choice and offers a great opportunity for a memorable journey in the best sense. Let’s explore how to make the most of this experience. 🚄 Also, we’ll look into what cultural program we can offer.

10:50 | COFFEE BREAK

[10 min] Coffee, tea, snacks and small talk guaranteed.

11:05 | WS: PRUSA DAY

[55 min] We’ve come up with some exciting new ideas for the program and we’d love to hear your thoughts. Let’s work together to refine these ideas and finalize the formats. Unlimitied creativity as well as rationality welcomed.

12:00 | LUNCH

[60 min] Lunch time with your preffered food option.

13:00 | HANDS-ON MAKING

[90 min] This will be a surprise program for you! 🎁

14:30 | WS: EUROPEAN IMPACT & WHAT's NEXT

[60 min] In this session, we want to talk about making the most of this big event for the maker movement in Europe. We’ll share our ideas and really want to hear what you think and get honest feedback on what would you like to do next.

15:30 | PRE-EVENT WRAP-UP

[30 min] Summing up of what we did and what will happened next. “Feedback is a gift” time, yey!

16:00 | AFTERNOON SNACK & FAREWELL

[120+ min] We’ll finish the leftovers and slowly move out of the venue! 🪩

17:00 | DRINKS IN PRAGUE

[180+ min] Let’s end the event with a glass of something delicious in hand and full bellies @Big Smokers🪩

WHO IS COMING?

We’ve invited makerspaces/initiatives from all around the Europe interested in the FAB2025.CZ activities. In order to keep the event small-scale there are maximum 2 people coming from each organization. 

Jan Dvoracek

Tom, Jan & Sonia
(CZE)

Jan Dvoracek

Dan, Vojta, Michaela & Barbora
(CZE)

Jan Dvoracek

Ondrej
(CZE)

Jan Dvoracek

Marc
(BEL)

Jan Dvoracek

Henk
(NLD)

Jan Dvoracek

Luciano & Jean-Michelle
(FRA)

Jan Dvoracek
Max
(GER)
Jan Dvoracek

Maik & Mario
(GER)

Jan Dvoracek
Luc & Nicolas
(FRA)
Jan Dvoracek

Karsten
(GER)

Jan Dvoracek

Martin & Iuliia
(CZE)

Jan Dvoracek

Karim
(AUT)

Jan Dvoracek

Dávid & Georgina & Maya 🐶
(HUN)

Jan Dvoracek

Patrik & Jakub
(CZE)

Jan Dvoracek

Jiri
(CZE)

Jan Dvoracek

Roberto
(HRV)

Jan Dvoracek

David & Tomas
(CZE)

Jan Dvoracek

Benjamin & Holger
(GER)

Jan Dvoracek

Jason
(BEL)

Jan Dvoracek

Daniel
(ITA)

Jan Dvoracek

Jeffrey
(IRL)

PRE-EVENT GUIDE

We’ve put together easy-to-follow infopack on places to stay, getting to Prague, and moving around the city. Plus, if you’re thinking of staying the weekend, we’ve got great suggestions on what to see. Staying longer is something we definitely suggest!

VENUES

H40

What used to be hall number 40 used as a cold store for slaughterhouses is now a modern creative hub called "H40". The right place for makers from all over Europe to meet. In the cube-shaped building you can find several specialized labs making up the Art & Digital Lab - AV Lab, 3D Lab, EDU Lab, Hub Lab, Lasers & Lightning Lab, Motion Capture Lab, Online & Stream Lab , Post Lab and VR Lab as well as an open community space and offices. H40 is involved in several art and design projects and events, used to host Prague Maker Faire and aims to connect art, technology, and education.

EXHIBITION GROUNDS

We'll check the location of the main event and visit Prague Exhibition Grounds – a 36-hectare complex with a long tradition and an attractive location near the city centre in the vicinity of Stromovka Park. Sucessfully hosting tens of large-scale events each year invluding Maker Faire Prague, we're pretty sure it's the right place where to organize the main event in 2025.

WHERE TO SLEEP?

Here are some nice places we found located very near the venue. If you don't choose these, we recommend staying in disctricts "Holesovice" or "Karlin". Every option in these disctricts should be within comfortable walking distance of the venue. If you can't find anything there either, just make sure you stay close to underground line "C" (red color), the closest station to the venue is called "Vltavska". Prague has a very well organized public transportation system, so you'll be fine.

B&B HOTEL PRAGUE CITY

3-STARS (BOOKING LINK)

HOLIDAY HOME PRAGUE

10-MINUTES FROM THE VENUE (BOOKING LINK)

BOTEL MARINA

SPECIAL TIP: SLEEPING ON A BOAT!
(BOOKING LINK)

RESIDENCE VYSTA

3-STARS (BOOKING LINK)

GETTING TO AND AROUND PRAGUE

We know the pain of finding out all the information on how to travel in the city, that you have never been before. That's why we prepared little and up-to-date overview below.

TO PRAGUE

You can get to Prague easily by plane, international coach or train. The most important traffic hubs in Prague are Václav Havel Airport Prague, Railway station Praha hl.n. and Praha Florenc bus terminal. These have direct connections to all parts of the city and provide standard services. 

If you decide to come by car it might be a bit complicated to find long-term parking spot – the city is divided into several parking zones. You can find the information in English on this matter here. We definitely recommend getting around the city using public transport.

FROM AIRPORT

This might be a bit tricky. From the airport you can either take an express bus, normal bus or a taxi:
  • Express bus (AE bus line) – special bus line connecting airport and the main railway station. Ticket is 100 CZK (4 EUR) and can be purchased from driver and paid by card. For detailed info check here.
  • Standard bus – wait for the bus in front of the terminal. You can either take bus number 119, which will take you to station "Nadrazi Veleslavin", where you must get off, and switch to the underground line "A". Or you can take bus number 100, which will take you directly to station "Zlicin", which is at the underground line "B". The standard "city" tickets apply, which are also valid for underground, trams and other buses. Find detailed information here.
  • Taxi – we have Uber, Bolt or the local Liftago (mobile app that works just great and it's no scam for tourists). Just stopping a random taxi at the street might be unreasonably expensive.

AROUND PRAGUE

The public transport is really good, usually goes on time and you can easily get around with trams, underground and buses. The underground is separated into 3 lines "A", "B" and "C" and is the fastest way to move within the city. The tram lines can provide wonderful city tours, especially along the Vltava river.

You can buy "city" tickets, which are valid for a certain period of time for trams, underground as well as buses. The most viable option for you would be to buy a 72-hour ticket (330 CZK ~14 EUR) or multiple 24-hour tickets (120 CZK ~4,8 EUR). Just remember to validate the ticket in the yellow validators. You can get the tickets at the station in a yellow ticket machine (you can usually pay by card) or at tobacco shops. Tickets can be also bought directly in trams and paid by card. Check this official website or read this article for more information.

There is also a possibility to use shared bikes e.g. Rekola or Nextbike or shared electric scooters e.g. Lime or Bolt.

EAT, DRINK, ENJOY

Keeping your levels of hunger and thirst on the positive side is always a good idea, doesn't matter where you go. We have carefuly selected several tips to satisfy all of your taste buds! Guaranteed by the locals. We also recommend checking very useful and fun Youtube channel from Czech locals called Honest Guide. It will definitely help you to avoid the (sadly quite common) turist traps especially in the city centre.

DRINK

If you're interested in coffee, the best guide is from another Czech project called "European Coffee Trip". Check out this link. Also available throught mobile app.

Kofárna Café

onesip coffee

EMA espresso bar

Acid Coffee

mamacoffee

VNITROBLOCK

EAT & DRINK TRADITIONAL

Be sure to avoid the overprices "tourist trap" restaurants in the centre. Check out the tips in this video.

U Červeného páva

Mincovna

Café Louvre

Smíchovský radniční sklípek

EAT MODERN

If you like to international, you can try one of these cool places:

Tonkin

PIPCA

Muc Dong

ROESEL – beer & food

WOKIN

THINGS TO SEE & DO

We highly recommend you to stay for the weekend after the pre-event. Prague is a wonderful city in a heart of Europe, where you can have a real blast. We have prepared some tips for you. Don't hesistate to ask us for more once we meet.

PRAGUE'S RIVERSIDE

TROJA CHATEAU GARDEN

Credits: www.ghmp.cz

CONTEMPORARY ART MUSEUM DOX

Credits: Prague City Tourism

PRAGUE CASTLE & THE OLD TOWN

BIG THANKS TO OUR PARTNERS

Without people and companies that cover our backs, organization of this pre-event would be really hard. Thanks to them, we will have an accessible event in a great venue and super-packed program. Thanks!

SUPPORTED BY

HOSTED BY